Afraid of side effects of Hair Loss Medicines.

Doctor recently prescribed me a tablet Finax (Finasteride) 1mg and a multi mineral tablet containing Amino acids, Vitamins and Saw Palmetto extract 160mg. I read several articles on ( Finasteride) where i see some worrisome side effects of it. Now I'm bit worried whether i should continue or consult another doctor for alternate medicine for my hair loss? Plz clarify!

Doctor Answers 3

If you are worried about side effects of a medication, speak to your doctor. Propecia is an elective medication.

If you are worried about side effects of a medication, speak to your doctor.  Propecia is an elective medication.   It is your decision to take it.

Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 83 reviews

Possible Side Effects of Finasteride

Finasteride is a highly debated medication. The reality is that 10-15% of males will suffer from a decreased libido. But that means that 85-90% of men won't! Every medication has a very long list of side effects and Finasteride has been blown out of proportion in my opinion. Plenty of our patients use it without any side effects and if you are wanting to keep the hairs that you still have from falling out then this is the best option. 

If you do find that you start feeling some side effects from Finasteride the solution is easy....just stop taking it! 

Cory Torgerson, MD, PhD, FRCSC
Toronto Facial Plastic Surgeon
4.8 out of 5 stars 105 reviews

Finasteride or not

You should speak to your doctor. There are potential side effects but they are not common. If you have male pattern hair loss, there is no better treatment.

Alternatives may have less side effects so go ahead and explore ... but they will be less effective or ineffective.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.